Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 43, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 12, 2011, 2:56 AM PST for Elko County, Nevada. It took effect at Nov 12, 2011, 7:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 2:56 AM PST (10:56 UTC)
- In effect from
- Nov 12, 2011, 7:00 AM PST
- Expired
- Nov 12, 2011, 2:37 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2866 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
248 WWUS75 KLKN 121056 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 256 AM PST SAT NOV 12 2011 ...STRONG WINDS EXPECTED TODAY... NVZ031-130000- /O.NEW.KLKN.WI.Y.0043.111112T1500Z-111113T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 256 AM PST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL BECOME STRONG OVER THE HIGHER TERRAIN AND SUMMITS AROUND DAYBREAK THEN MIX DOWN TO THE VALLEYS DURING THE MORNING HOURS. WINDS SHOULD BEGIN SUBSIDING BY LATE AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS NEED TO USE CAUTION WHEN TRAVELING ALONG HIGHWAY 93 BETWEEN WELLS AND JACKPOT AS THERE COULD BE STRONG CROSSWINDS OVER O NEIL SUMMIT AND H D SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
754 WWUS75 KLKN 122237 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 PM PST SAT NOV 12 2011 NVZ031-122345- /O.CAN.KLKN.WI.Y.0043.000000T0000Z-111113T0000Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 237 PM PST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WIND GUSTED TO HIGH LEVELS OVER THE HIGHER TERRAIN OF NORTHERN ELKO COUNTY THIS MORNING BUT HAVE SINCE SUBSIDED. THEY WILL REMAIN BELOW ADVISORY LEVELS THROUGH THE NIGHT. $$ BOYD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:04 PM PST, 11 hours 52 minutes earlier.
Area forecast discussion, Nov 11, 3:04 PM PST, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 304 PM PST FRI NOV 11 2011 .SYNOPSIS...A COLD FRONT WILL REACH NORTHERN NEVADA EARLY TOMORROW MORNING. A PERIOD OF LIGHT SNOW AND GUSTY WINDS WILL OCCUR ALONG THE COLD FRONT...WITH LIGHT SNOWFALL ACCUMULATIONS EXPECTED ACROSS THE NORTH. AFTER PARTIAL CLEARING SATURDAY EVENING...ANOTHER STORM WILL BRING LIGHT SNOWFALL SUNDAY MORNING. DRIER AND WARMER WEATHER WILL RETURN FOR THE BEGINNING OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. MID AND HIGH LEVEL MOISTURE CONTINUE TO STREAM ACROSS THE CWA THIS EVENING...AS THE 500MB LOW OFF THE CALI COAST CONTINUES TO ADVECT DEEP 600-300MB MOISTURE INTO THE AREA. WATER VAPOR SATELLITE HAS A CLEARLY DEFINED 500MB VORT MAX DIGGING OVER THE PUGET SOUND AT THIS HOUR. THIS MID-LEVEL SHORTWAVE WILL QUICKLY DIG INTO IDAHO TONIGHT...BRINGING A SHARP COLD FRONT INTO NORTHERN NV BY DAYBREAK. LATEST GUIDANCE HAS TRENDED THE 500MB TROUGH SLIGHTLY FURTHER EAST...SO HAVE TRENDED QPF DOWN A LITTLE...WITH THE HIGHEST SNOWFALL AMOUNTS STILL BEING CONFINED TO NORTHERN ELKO COUNTY...WITH AMOUNTS QUICKLY DIMINISHING SOUTH OF I-80. DIDN'T DOWNSCALE AS MUCH AS GUIDANCE IS SUGGESTING...DUE TO AMBLE ANTECEDENT MOISTURE AHEAD OF THE FRONT...WHICH THE MODELS HAVE BEEN UNDER-DOING OVER THE LAST 24HRS. THINKING IS STILL SIMILAR WITH TIMING AND A QUICK BURST OF SNOW ALONG THE FRONT EARLY IN THE MORNING. HAVE TRENDED SNOW LEVELS DOWN ABOUT 500FT...DUE TO THE FRONT COMING IN DURING THE EARLY MORNING HOURS...WHICH WILL HELP COOL THE COLUMN. WITH THAT SAID THERE COULD BE A BRIEF PERIOD OF RAIN AT THE ONSET BELOW 5500FT...BUT IT SHOULD QUICKLY TRANSITION OVER TO SNOW. THE FRONT WILL QUICKLY PUSH THROUGH BY MIDDAY ON SATURDAY...WITH BREEZY WESTERLY WINDS BEHIND THE FRONT. HAVE INCREASED THE POTENTIAL FOR LEE SIDE DOWNSLOPE WINDS ACROSS ELKO COUNTY...BUT GUIDANCE HAS BACKED OFF ADVISORY LEVEL WINDS. STILL FEEL THERE WILL BE LOCALIZED GUSTS ON THE LEE-SIDE OF THE EAST HUMBOLDTS/RUBY RANGES REACHING ADVISORY LEVELS. PARTIAL CLEARING SATURDAY EVENING...BEFORE THE POLWARD EXIT REGION OF A 130KT JET STREAK DIGS INTO NORTHERN NV EARLY SUNDAY MORNING. THIS WILL BRING ANOTHER PERIOD OF LIGHT SNOW SUNDAY MORNING...BUT ACCUMULATIONS WILL BE LIGHT ACROSS THE VALLEYS WITH MOSTLY LESS THEN 1"...BUT THE MOUNTAINS COULD PICK UP ANOTHER 1-3". SNOW WILL QUICKLY PUSH INTO CENTRAL NV BY MIDDAY...WITH PARTIAL CLEARING BY LATE AFTERNOON. MID AND HIGH LEVEL CLOUDS WILL CONTINUE TO ADVECT OVER THE REGION ON MONDAY...BUT NO PRECIP IS EXPECTED WITH HIGHS MOSTLY IN THE 40S UNDER MARITIME POLAR NORTHWEST FLOW. .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. LONG WAVE TROUGH OVER THE CENTRAL U.S. WILL KEEP DRY NORTHWEST FLOW OVER THE INTERIOR WEST THROUGH WEDNESDAY NIGHT...WITH NEXT SHORT WAVE DROPPING OUT OF GULF OF ALASKA BY LATE WEDNESDAY NIGHT/THURSDAY MORNING...HOWEVER THERE ARE BEGINNING TO BE SOME TIMING AND STRENGTH DIFFERENCES BETWEEN THE GFS AND EURO. THE GFS APPEARS MORE NEGATIVELY TILTED AND PERHAPS A BIT MORE PROGRESSIVE. THE EURO LOOKS TO BE A BIT POSITIVE TILTED AND SLOWER AND NOT QUITE AS DEEP. COMBO OF MODELS APPEARS TO BEST BET. HAVE INCREASED POPS AND LOWERED SNOW LEVELS IN RESPONSE TO OFFICES' THINKING WEST OF HERE...WHICH SEEM APPROPRIATE AT THIS TIME. STILL...WE ARE LOOKING AT A WEEK AWAY SO CONFIDENCE IS STILL ON THE IFFY SIDE. WILL KEEP AN EYE ON THINGS. IT COULD ALSO GET WINDY WITH THIS EVENT. RAN LOCAL WIND PROCEDURE FOR THIS TIME FRAME AND SPEEDS WERE WELL INTO ADVISORY CRITERIA...WITH LOCALES IN HIGH WIND WARNING RANGE...SO LOWERED THEM TO JUST BELOW CRITERIA LEVELS...BUT STILL GUSTY. AGAIN...STAY TUNED. BB && .AVIATION...MID TO HIGH CLOUD SHIELD PUSHING ACROSS CENTRAL AND NORTHERN NEVADA THROUGH TONIGHT...EXPECTING LOWERING OF CEILINGS THROUGH TAF PERIOD BUT REMAINING VFR. SOME VCSH MAY OCCUR TONIGHT AT ALL SITES...WITH -SHSN DEVELOPING TOWARD SUNRISE AT KTPH AND KWMC AND A COUPLE HOURS LATER AT KELY AND KEKO. TEMPERATURES WILL BE LOW ENOUGH FOR SOME SNOW TO STICK TO RUNWAYS. NOT EXPECTING LARGE ACCUMULATIONS. WINDS MAY BE GUSTY IN THE MORNING IN KELY. BB && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 95/98/98
Hazardous weather outlook, Nov 11, 3:53 PM PST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 353 PM PST FRI NOV 11 2011 NVZ030-036-130000- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 353 PM PST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.